TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
DeletedAccount7
Guest
 
DeletedAccount7's Avatar
Edit avatar
 

Posts: n/a

Pregabalin? - May 2nd 2012, 09:51 PM

Ok, so basically my GP has prescribed me this to take alongside my usual 100mg dose of Sertraline. He said it's usually used for pain relief or prevention of seizures, but that studies show that it can have a drastic effect on depression.

Has anyone else ever been on this? The internet is useless as this seems to be a fairly recent drug. Plus, I'm a bit concerned that they say it can trigger seizures, even in non-sufferers.

Can't find much info and I hate taking stuff I'm not sure of. Thanks in advance
   
  (#2 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: Pregabalin? - May 3rd 2012, 02:07 AM

I haven't taken this drug specifically but I have taken Gabapentin which is supposed to be very similar to it. I didn't have a single side effect from it, but I didn't find it very helpful either.
I ddnt have any problems with seizures though and I had epilepsy as a child so I guess that's a good sign in that regard?

Sorry I couldn't be of more help, I figured a semi-helpful reply is better than no reply though!


Member since 2005
  Send a message via MSN to Music  
  (#3 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Pregabalin? - May 3rd 2012, 05:09 AM

I'll give you some background and then more detailed information. Pregabalin is the, "baby brother" of Gabapentin, both of which are fairly recent medications. Gabapentin was advertised as having virtually no side-effects, which research has verified. It was initially made for seizure disorders targeting the GABA neurochemical system but when applied for mood disorders, many research articles showed it did little more than taking a sugar pill.

Pregabalin came about as a new and improved version to treat seizure disorders and pain but also for psychiatric illnesses that its bigger brother Gabapentin failed. Unfortunately, Pfizer was in a massive lawsuit where they had to pay over $1 billion due to fraud claims for 4 medications, one of which was Lyrica/Pregabalin. In 2008, Dr. Grazyna Zareba investigated clinical studies of Lyrica and found patients often discontinued usage not due to seizures, suggesting it is a very rare side-effect. The most common side-effects were dizziness and drowsiness, followed by weight gain, headache and infection. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2646648/

Similar results can be seen in the raw data for all 6 tables.

One of the problems with recent medications is a general lack of knowledge regarding its mechanism of action, interactions with other medications and effectiveness compared with other medications. I know that's not comforting to hear but much of the research does focus on the mechanism of action, some of which is in the 2008 article. I didn't describe it because there's still lots of missing pieces and it's best if you already have a strong background in pharmacology.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#4 (permalink)) Old
Silvia Offline
Member
Average Joe
***
 
Silvia's Avatar
 
Name: Silvia
Age: 33
Gender: Female

Posts: 176
Join Date: February 24th 2012

Re: Pregabalin? - May 3rd 2012, 11:55 AM

Hi,

I have taken Pregabalin, not for my mental stuff, but to act on the neurological pain in my leg. I DO NOT recommend it at all, because of its many and hard side effects. I was very nervous, dizzy all the time, reacting slowly and it really altered my whole body. Once I had 2 little beers (you are not supposed to drink alcohol, but it was just that) and my heart started beating VERY- fast, and next day I was really bad physically and pschologically... I had i for some months but I had to stop it because it was not worth it... If u can talk to your doctor about these effects, I'd do it and try something else.

This doesnt mean that u are having these effects too, but as a general rule, I've also heard from another girl it's pretty strong...
   
  (#5 (permalink)) Old
DeletedAccount7
Guest
 
DeletedAccount7's Avatar
Edit avatar
 

Posts: n/a

Re: Pregabalin? - May 3rd 2012, 04:33 PM

WELL.

I'm on my third tablet - I have to take 2 a day so I had one before bed last night, one this morning and one this evening. I woke up, got out of bed and promptly fell over. It felt like I was drunk, I was slurring, the world was spinning and I felt physically sick. This all went away after about 6 hours and then it was time to take my next tablet. Half an hour later and I'm curled up here with my laptop because I can't do anything and the floor seems to be doing the mexican wave.

Is it even possible for side effects to kick in so fast? I didn't realise this stuff was so strong.
   
  (#6 (permalink)) Old
Silvia Offline
Member
Average Joe
***
 
Silvia's Avatar
 
Name: Silvia
Age: 33
Gender: Female

Posts: 176
Join Date: February 24th 2012

Re: Pregabalin? - May 3rd 2012, 09:09 PM

Yeah, that's how it felt sometimes, as if I was drunk or something. And yes, it seems very soon to have any effects but it also happened to me from the beginning... So if this keeps on going on for u, talk to ur doctor and see if he can give u something with more beneficts than side effects
   
  (#7 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Pregabalin? - May 4th 2012, 06:36 AM

I haven't taken pregabalin but from the sounds of it, the "mexican wave" stuff is a typical side-effect. Pregabalin is unique in several respects but to keep it short and simple, it can travel very quickly throughout the blood stream and since it targets voltage-gated calcium channels and "slow-acting" neurochemicals, any effects will be felt in roughly 20-30 minutes. Side-effects and therapeutic effects can occur quite fast or slow depending on the mechanisms uses and the ability to move through certain barriers. One prominent barrier is the blood-brain barrier, which many medications cannot cross on their own because they're too large, so they need to use a carrier molecule but it takes longer. Lyrica can easily diffuse across without any carrier molecule and has 0% PPB, so it's designed to be potent and work quite fast. Other medications can be given but it depends on the specific side-effects and the severity.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
Closed Thread

Bookmarks

Tags
pregabalin

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.